Texas, 2008High Wind in Texas, April 27, 2008
April 27, 2008 · NWS MAF · 2 events in 2 counties and zones
S. In response to this feature, winds across the Davis and Guadalupe Mountains briefly gusted to near 60 mph.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A unseasonably strong cold front pushed through the region as an upper level system tracked across the central U.S. In response to this feature, winds across the Davis and Guadalupe Mountains briefly gusted to near 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 27, 6:49 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 27, 6:49 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 AM CDT SUN APR 27 2008
.UPDATE...
QUICK UPDATE TO INCREASE POPS AND QPF THIS MORNING BASED ON LATEST
TRENDS.
UPDATED PRODUCTS TO BE SENT SHORTLY.
12
&&
.PREV DISCUSSION... /ISSUED 651 AM CDT SUN APR 27 2008/
AVIATION...
STRONG NORTHERLY WINDS WILL PERSIST THROUGH THE MORNING BEFORE
GRADUALLY DECREASING THIS AFTERNOON. MVFR CEILINGS WILL
OCCASIONALLY IMPACT THE TERMINALS EAST OF THE PECOS RIVER THIS
MORNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE THIS MORNING...MAINLY FROM THE PERMIAN BASIN TO THE TRANS
PECOS REGION. SKIES WILL CLEAR FROM NORTH TO SOUTH LATE THIS
MORNING INTO THIS AFTERNOON.
PREV DISCUSSION... /ISSUED 550 AM CDT SUN APR 27 2008/
UPDATE...
KEEP GETTING REDEVELOP OF SHOWERS AND PERHAPS A STORM OR TWO OVER
NORTHEAST PERMIAN BASIN/WESTERN LOW ROLLING PLAINS. UPDATED ZONES
AND GRIDS TO ADD ISOLATED POPS NORTHEAST THIS MORNING.
PREV DISCUSSION... /ISSUED 435 AM CDT SUN APR 27 2008/
DISCUSSION...
UPPER TROUGH MOVING ACROSS THE CENTRAL PLAINS STATES THIS MORNING
HAS PUSHED AN UNUSUALLY STRONG COLD FRONT FOR APRIL THROUGH THE REGION.
THE COLD FRONT BLEW INTO THE AREA AROUND MIDNIGHT BRINGING A GUSTY NORTH
WIND TO THE REGION. AS OF 09Z THE FRONT HAD PASSED INTO THE BIG BEND
REGION. A WIND ADVISORY REMAINS IN EFFECT AREAWIDE UNTIL 15Z WITH A HIGH
WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 18Z. HIGHEST
WIND RECORDED THIS MORNING AT MAF HAS BEEN 35 MPH WITH GUSTS TO 44 MPH.
EXPECT HIGHER WINDS HAVE OCCURRED OVER SOUTHEASTERN NEW MEXICO WHERE
BETTER PRESSURE RISES WERE OBSERVED. WIND SPEEDS HAVE CONTINUED TO
INCREASE AT PINE SPRINGS AT THE GUADALUPE MTNS NP WITH SUSTAINED NORTHEAST
WINDS OF 47 MPH WITH GUSTS TO 56 MPH. COULD SEE GUSTS OF 70 MPH OR MORE
THROUGH THE GUADALUPES. DAVIS MTS MAY APPROACH HIGH WIND CRITERIA... ETA
850MB WINDS SHOW 35 TO 40 KTS AROUND JEFF DAVIS COUNTY SO WILL BE CLOSE...
FOR NOW WILL LEAVE IN WIND ADVISORY AND CONTINUE TO MONITOR.
DID HAVE SOME OVERNIGHT STORMS FORM ALONG THE FRONT OVER THE EASTERN
PERMIAN BASIN BUT THE LAST OF THESE WILL HAVE DIED OR MOVED OUT OF THE AREA
BY 5AM. WILL CONTINUE TO CARRY SLIGHT CHANCE POPS TODAY FROM THE DAVIS
MOUNTAINS... BIG BEND... AND LOWER TRANS PECOS AS MODELS DO DEVELOP SOME
LIGHT PRECIPITATION OVER THE SOUTHERN COUNTIES DURING THE DAY.
TEMPERATURES TODAY WILL BE 20 DEGREES OR MORE BELOW YESTERDAY AND PRIMARILY
BE IN THE 60S AS COLD AIR ADVECTION AND ABUNDANT CLOUDS KEEP THE REGION
CHILLY. CLOUD COVER SHOULD BEGIN TO BREAK UP DURING THE AFTER WITH THE
EASTERN COUNTIES THE LAST TO SEE SUNSHINE. LOWS TONIGHT IN THE 40S.
UPPER RIDGE TAKES OVER WX PATTERN THROUGH FIRST HALF OF WEEK WITH WARMING
TEMPERATURES AND LITTLE TO NO CHANCE OF RAIN. BY MIDWEEK ANOTHER UPPER
TROUGH WILL CROSS THE ROCKIES PUTTING THE REGION IN SOUTHWEST FLOW ALOFT
WITH SOME INCREASE IN RAIN CHANCES. SLIGHTLY INCREASED POPS IN THE GRIDS
BUT LEFT ALL MENTION OF RAIN OUT OF ZONES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 6 AM TO 9 AM MDT THIS MORNING FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 6 AM THIS MORNING TO NOON MDT TODAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...WIND ADVISORY FROM 7 AM TO 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 6 AM THIS MORNING TO NOON MDT TODAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
21Hazardous weather outlook, Apr 27, 7:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 AM CDT SUN APR 27 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
800 AM CDT SUN APR 27 2008 /700 AM MDT SUN APR 27 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
VERY WINDY CONDITIONS WILL PERSIST ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO THROUGH THE MORNING. THE STRONGEST WINDS WILL AFFECT
THE GUADALUPE MOUNTAINS...MAINLY THROUGH GUADALUPE PASS...WHERE
SUSTAINED WIND SPEEDS OF 40 TO 50 MPH...WITH GUSTS TO 75 MPH CAN
BE EXPECTED. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED ACROSS THE REMAINDER OF THE AREA THIS MORNING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MARFA
PLATEAU...THE DAVIS MOUNTAINS...THE BIG BEND REGION...AND THE LOWER
PECOS REGION TODAY AND THE PERMIAN BASIN THIS MORNING. THE
PROBABILITY OF SEVERE WEATHER IS LOW. THUNDERSTORMS THAT DEVELOP
WILL MAINLY BE CAPABLE OF PRODUCING FREQUENT LIGHTNING
STRIKES...GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 27, 2:24 AM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 AM CDT SUN APR 27 2008
TXZ052-063-270845-
HOWARD-GLASSCOCK-
324 AM CDT SUN APR 27 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GLASSCOCK AND
SOUTHEASTERN HOWARD COUNTIES.
AT 322 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED NEAR
LEES...OR ABOUT 6 MILES WEST OF FORSAN.
THIS STORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT
LIGHTNING...MARBLE SIZE HAIL...AND STRONG WIND GUSTS AS IT MOVES
EAST AT 30 MPH.
THIS STORM WILL AFFECT LEES...FORSAN...AND U.S. HIGHWAY 87. SEEK
SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
High Wind, Davis / Apache Mountains Area
- When
- April 27, 8:00 AM CST to 3:00 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS
Winds began increasing across the Davis Mountains shortly after sunrise and persisted into the afternoon. Gusts peaked at 72 mph during the afternoon and decreased rapidly a short time afterwards.
High Wind, Guadalupe Mountains of Culberson County
- When
- April 27, 9:00 AM MST to 12:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
High winds began mid-morning at Guadalupe Pass but dropped off by the afternoon. Winds reached 60 mph around noon.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 27, 2008$30,000 · 1 in hail · 10 events
- Debris Flows and Flooding in Puerto Rico, April 27 to 28, 2008$8,000 · 10 events
- Flash Flooding and Hail in North Carolina, April 27, 20080.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, April 27, 2008$4,000 · 52 kt wind · 3 events
- Waterspouts in Gulf of Mexico, April 27, 20082 events
- High Wind in Nevada, April 27, 2008$1,000 · 56 kt wind · 1 event
- Hail in Arkansas, April 27, 20080.88 in hail · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, April 27, 20081 event
- Marine Thunderstorm Wind in Gulf of Mexico, April 27, 20081 event
- Damaging Wind in North Carolina, April 27, 200855 kt wind · 1 event
- Heavy Rain in Texas, April 27, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105699, 105700.